Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Operated for inguinal hernia. Taking cefpodoxime proxetil and potassium clavulanate. Have pain near operated area. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 454 Questions
Question
hi i have been operated for inguinal hernia in right side. Dr has asked me to take cefpodoxime proxetil and potassium clavulanate tablets for 20 days. is it safe to take these tablets to such long time. I am having slight pain on portion where operation is done and at right side of my stomach. Dose taking this antiboitics for such long time will not have side effects on my kidneys. or liver
Posted Mon, 12 Aug 2013 in Medicines and Side Effects
 
 
Answered by Dr. Venkat Sivayogi 37 minutes later
Hello,
Welcome to XXXXXXX

The duration of Antibiotic usage depends on type of clinical problem you have.
Some doctors may prescribe for 1 week; some may prescribe for 2 weeks. Therefore, a treating surgeon depending upon the type of surgery by keeping in mind the risk of Post-operative infection will decide the duration.

Coming to your doubt of side effects, the prescribed pills falls under category of Penicillin related drugs. Therefore, they are safe even in large doses and you need not to worry about their side effects. Even your treating doctor would be more concerned about your health. Don’t worry.

If you still face any problem, you get back to me on follow up questions.
Wishing you fast recovery.

Regards,
Dr. SIVAYOGI
Above answer was peer-reviewed by
 
Follow-up: Operated for inguinal hernia. Taking cefpodoxime proxetil and potassium clavulanate. Have pain near operated area. Suggest? 4 hours later
dr the medicine prescribed to me is cefpodoxime & potassium clavulanate and are of 200mg and 125mg strength and along with rabeprazole sodium & dompreridone capsule of 20 mg and 30 mg strength and a pain killer which is having paracetamole 500 mg and nimuslide 100mg. thses all medicines are twice a day. I am not taking pain killer as there is no much pain.and all these medicines are for 21 days. so pls now tell are these all medicines are safe including antibiotics for such a l
ong period. but believing my dr I am taking all medicines but a bit concerned about the side effects of all medicines including antibiotics.
 
 
Answered by Dr. Venkat Sivayogi 1 hour later
Hi,

Thanks for writing back,

As I explained in the previous answer the prescribed medicine contains Antibiotic(Cefpodoxime+clavulanate)-which is penicillin related drug, Antacid (rabeprazole+domperidine) and a pain killer (paracetamol+nimusalide). All these drugs are safe and these are regularly prescribed drugs.

Only one thing you should care about is about usage of pain killers mainly Nimusalide .Prolonged use may cause gastric irritation and ulcers.

But regarding antibiotics, you should discuss with your treating doctor about how long they should be used,depending upon your wound condition. But i assure you they are penicillin related drugs, they are very much safe,and they wont hurt you like other drugs.

Hope you are better clarified now,
Let me know if you have any doubts.

Regards,
Dr.SIVAYOGI
Above answer was peer-reviewed by
 
Follow-up: Operated for inguinal hernia. Taking cefpodoxime proxetil and potassium clavulanate. Have pain near operated area. Suggest? 13 hours later
thanks for clearing the doubts Dr.
these days I m feeling dryness in my throat and on lips. I want to know weather this is due to the medicines I am taking or otherwise and is it common.
pls clarify this also.
thanks
 
 
Answered by Dr. Venkat Sivayogi 2 hours later
Hello, Welcome back,

Dryness of the lips is not at all related to the use of above mentioned drugs,its propably due to decreased water intake or else due to mouth breathing means,if you take air through mouth instead of nostrils.

I suggest you to drink plenty of water.
Hope you are clarified now,
Regards,
Dr.SIVAYOGI.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor